Alert archive / South Dakota / High Wind Warnings in 2015

High Wind Warning 2, NWS Rapid City, SD

January 24, 20155 counties in South Dakota

NWS Rapid City, SD issued this high wind warning at Jan 24, 2015, 2:46 AM MST for 5 counties in South Dakota. It took effect at Jan 24, 2015, 9:00 AM MST. It was in force for 10 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 24, 2015, 2:46 AM MST (09:46 UTC)
In effect from
Jan 24, 2015, 9:00 AM MST
Expired
Jan 24, 2015, 7:00 PM MST
In force
10 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Harding County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD

The radar

The Rapid City radar (KUDX), 88 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 11:46 AM MSTNON-TSTM WND GST 641 N Buffalo, SD
Jan 24, 11:57 AM MSTHIGH SUST WINDS 46Rapid City Airport, SD
Jan 24, 12:38 PM MSTNON-TSTM WND GST 59Rapid City Airport, SD
Jan 24, 12:52 PM MSTNON-TSTM WND GST 581 E Downtown Rapid City, SD
Jan 24, 12:54 PM MSTHIGH SUST WINDS 49Ellsworth Afb, SD
Jan 24, 1:01 PM MSTNON-TSTM WND GST 601 E Downtown Rapid City, SD
Jan 24, 1:20 PM MSTNON-TSTM WND GST 663 Wnw Wasta, SD
Jan 24, 1:34 PM MSTNON-TSTM WND GST 661 N Buffalo, SD
Jan 24, 2:20 PM MSTNON-TSTM WND GST 658 S Wall, SD
Jan 24, 2:30 PM MSTNON-TSTM WND GST 577 Sse Meadow, SD
Jan 24, 2:35 PM MSTNON-TSTM WND GST 545 Sse Bear Butte State, SD
Jan 24, 2:35 PM MSTNON-TSTM WND GST 571 Nw Wall, SD
Jan 24, 3:00 PM MSTNON-TSTM WND GST 591 Nne Faith, SD
Jan 24, 4:00 PM MSTHIGH SUST WINDS 401 N Buffalo, SD
Jan 24, 4:20 PM MSTNON-TSTM WND GST 598 S Wall, SD
Jan 24, 6:00 PM MSTHIGH SUST WINDS 45Rapid City Airport, SD
Jan 24, 6:05 PM MSTNON-TSTM WND GST 621 E Downtown Rapid City, SD
Jan 24, 6:20 PM MSTHIGH SUST WINDS 408 S Wall, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1923 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS73 KUNR 240946
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
246 AM MST SAT JAN 24 2015

.A FAST MOVING LOW PRESSURE SYSTEM WILL DROP A COOL FRONT THROUGH
THE SOUTH DAKOTA PLAINS TODAY. BEHIND THE FRONT...GUSTY NORTHWEST
WINDS WILL DEVELOP.

SDZ001-002-012-013-026-031-072-073-241800-
/O.UPG.KUNR.WI.Y.0004.150124T1800Z-150125T0200Z/
/O.NEW.KUNR.HW.W.0002.150124T1600Z-150125T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY-
PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...RAPID CITY...WALL...STURGIS...
UNION CENTER
246 AM MST SAT JAN 24 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING.
  THE WINDS WILL DIMINISH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND 
  DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND 
  GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN 
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE 
  BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

WYZ071-241800-
/O.NEW.KUNR.HW.W.0002.150124T1600Z-150125T0200Z/
NORTHEASTERN CROOK-
INCLUDING THE CITY OF...COLONY
246 AM MST SAT JAN 24 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING.
  THE WINDS WILL DIMINISH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND 
  DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND 
  GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN 
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE 
  BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ032-241800-
/O.EXB.KUNR.WI.Y.0004.150124T1600Z-150125T0200Z/
HAAKON-
INCLUDING THE CITY OF...PHILIP
246 AM MST SAT JAN 24 2015

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP MIDDAY. THE WINDS
  WILL DIMINISH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND 
  FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ030-042>044-046-047-074-241800-
/O.EXB.KUNR.WI.Y.0004.150124T1900Z-150125T0200Z/
CUSTER CO PLAINS-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION...HERMOSA
246 AM MST SAT JAN 24 2015 /346 AM CST SAT JAN 24 2015/

...WIND ADVISORY IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO 7 PM
MST /8 PM CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO
7 PM MST /8 PM CST/ THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON. THE
  WINDS WILL DIMINISH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND 
  FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ014-025-241800-
/O.EXT.KUNR.WI.Y.0004.150124T1600Z-150125T0200Z/
ZIEBACH-NORTHERN FOOT HILLS-
INCLUDING THE CITIES OF...DUPREE...SPEARFISH
246 AM MST SAT JAN 24 2015

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING...

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING.
  THE WINDS WILL DIMINISH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND 
  FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
4 follow-up statements
685 
WWUS73 KUNR 241133
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
433 AM MST SAT JAN 24 2015

.A FAST MOVING LOW PRESSURE SYSTEM WILL DROP A COOL FRONT THROUGH
THE SOUTH DAKOTA PLAINS TODAY. BEHIND THE FRONT...GUSTY NORTHWEST
WINDS WILL DEVELOP.

SDZ001-002-012-013-026-031-072-073-WYZ071-241945-
/O.CON.KUNR.HW.W.0002.150124T1600Z-150125T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY-
PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...RAPID CITY...WALL...STURGIS...
UNION CENTER...COLONY
433 AM MST SAT JAN 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING. 
  THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. 

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND 
  DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND 
  GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN 
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE 
  BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ014-025-032-241945-
/O.CON.KUNR.WI.Y.0004.150124T1600Z-150125T0200Z/
ZIEBACH-NORTHERN FOOT HILLS-HAAKON-
INCLUDING THE CITIES OF...DUPREE...SPEARFISH...PHILIP
433 AM MST SAT JAN 24 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MST THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING. 
  THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. 

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND 
  FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ030-042>044-046-047-074-241945-
/O.CON.KUNR.WI.Y.0004.150124T1900Z-150125T0200Z/
CUSTER CO PLAINS-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION...HERMOSA
433 AM MST SAT JAN 24 2015 /533 AM CST SAT JAN 24 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /1 PM CST/ TODAY
TO 7 PM MST /8 PM CST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /1 PM CST/ TODAY
TO 7 PM MST /8 PM CST/ THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP BY EARLY 
  AFTERNOON. THE WINDS WILL DIMINISH EARLY SATURDAY EVENING. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND 
  FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
856 
WWUS73 KUNR 241542
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
842 AM MST SAT JAN 24 2015

.A FAST MOVING LOW PRESSURE SYSTEM WILL DROP A COOL FRONT THROUGH
THE SOUTH DAKOTA PLAINS TODAY. STRONG NORTHWEST WINDS WILL
DEVELOP BEHIND THE FRONT.

SDZ001-002-012-013-026-031-072-073-WYZ071-250200-
/O.CON.KUNR.HW.W.0002.150124T1600Z-150125T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY-
PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...RAPID CITY...WALL...STURGIS...
UNION CENTER...COLONY
842 AM MST SAT JAN 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING.

* TIMING...STRONG WINDS WILL DEVELOP LATE THIS MORNING. THE WINDS
  WILL DIMINISH EARLY THIS EVENING.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND 
  DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND 
  GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN 
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE 
  BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ014-025-032-250200-
/O.CON.KUNR.WI.Y.0004.150124T1600Z-150125T0200Z/
ZIEBACH-NORTHERN FOOT HILLS-HAAKON-
INCLUDING THE CITIES OF...DUPREE...SPEARFISH...PHILIP
842 AM MST SAT JAN 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING.
  THE WINDS WILL DIMINISH EARLY THIS EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND 
  FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ030-042>044-046-047-074-250200-
/O.CON.KUNR.WI.Y.0004.150124T1900Z-150125T0200Z/
CUSTER CO PLAINS-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION...HERMOSA
842 AM MST SAT JAN 24 2015 /942 AM CST SAT JAN 24 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /1 PM CST/ TODAY
TO 7 PM MST /8 PM CST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /1 PM CST/ TODAY
TO 7 PM MST /8 PM CST/ THIS EVENING.

* TIMING...VERY WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON.
  THE WINDS WILL DIMINISH EARLY THIS EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND 
  FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
146 
WWUS73 KUNR 242124
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
224 PM MST SAT JAN 24 2015

SDZ001-002-012-013-026-031-072-073-WYZ071-250200-
/O.CON.KUNR.HW.W.0002.000000T0000Z-150125T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY-
PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...RAPID CITY...WALL...STURGIS...
UNION CENTER...COLONY
224 PM MST SAT JAN 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING.

* TIMING...STRONG WINDS WILL DIMINISH EARLY THIS EVENING.

* WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND 
  DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND 
  GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN 
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE 
  BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ014-025-032-250200-
/O.CON.KUNR.WI.Y.0004.000000T0000Z-150125T0200Z/
ZIEBACH-NORTHERN FOOT HILLS-HAAKON-
INCLUDING THE CITIES OF...DUPREE...SPEARFISH...PHILIP
224 PM MST SAT JAN 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* TIMING...THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND 
  FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ030-042>044-046-047-074-250200-
/O.CON.KUNR.WI.Y.0004.000000T0000Z-150125T0200Z/
CUSTER CO PLAINS-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION...HERMOSA
224 PM MST SAT JAN 24 2015 /324 PM CST SAT JAN 24 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS
EVENING.

* TIMING...THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND 
  FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
769 
WWUS73 KUNR 250202
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
702 PM MST SAT JAN 24 2015

SDZ001-002-012-013-026-031-072-073-WYZ071-250315-
/O.EXP.KUNR.HW.W.0002.000000T0000Z-150125T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY-
PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...RAPID CITY...WALL...STURGIS...
UNION CENTER...COLONY
702 PM MST SAT JAN 24 2015

...HIGH WIND WARNING HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE THIS EVENING.

$$

SDZ014-025-030-032-042>044-046-047-074-250315-
/O.EXP.KUNR.WI.Y.0004.000000T0000Z-150125T0200Z/
ZIEBACH-NORTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...DUPREE...SPEARFISH...FOLSOM...PHILIP...
PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...
HERMOSA
702 PM MST SAT JAN 24 2015 /802 PM CST SAT JAN 24 2015/

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Jan 24, 2:45 AM MST, 1 minute earlier.

Area forecast discussion, Jan 24, 2:45 AM MST, 1 minute before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
245 AM MST SAT JAN 24 2015

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
ISSUED AT 229 AM MST SAT JAN 24 2015

09Z SURFACE ANALYSIS HAD LOW PRESSURE OVER CENTRAL AB WITH TROUGH
INTO EASTERN WY AND COOL FRONT INTO NORTHWEST MT. SHORTWAVE ENERGY
NOTED ON WATER VAPOUR OVER CENTRAL BC...MOVING SWIFTLY SOUTHEAST
ON 130KT JET STREAK CRASHING ONSHORE OVER SOUTHWEST CANADA. THIS
WAVE WILL BLAST INTO EASTERN SD THIS EVENING WITH THE SURFACE LOW
DROPPING INTO EASTERN ND. SYNOPTIC FORCING AHEAD OF SHORTWAVE WILL
TAP INTO LIMITED MOISTURE AND PRODUCE A BAND OF -SHRASN THIS
MORNING ACROSS PORTIONS OF THE CWA...PARTICULARLY OVER NORTHWEST
SD. ACTIVITY WILL WANE THIS AFTERNOON ON THE PLAINS AS SUBSIDENCE
KICKS IN BEHIND SHORTWAVE/COOL FRONT. EXCEPTION WILL BE OVER THE
NORTHERN BLACK HILLS WHERE UPSLOPE ENHANCEMENT MAY OCCUR. SNOW
AMOUNTS TOUGH GIVEN RATHER WARM BOUNDARY LAYER. MAIN STORY WILL BE
GRADIENT ASSOCIATED WITH THE SYSTEM THIS AFTERNOON. 850MB WINDS
REACH 50KTS FROM K2WX TO KRAP WITH WELL MIXED BOUNDARY LAYER THIS
AFTERNOON. COLD AIR ADVECTION/ISALLOBARIC FORCING NOT THAT
GREAT...BUT THINK SUBSIDENCE/MIXING WILL OVERCOME TO RESULT IN A
HIGH WIND WARNING WINDS IN THE AFOREMENTIONED CORRIDOR. WILL ALSO
EXPAND CURRENT WIND ADVISORY TO COVER ADDITIONAL PORTIONS OF THE
SD PLAINS PER LATEST GUIDANCE. TEMPERATURES WILL MILD FOR THIS
TIME OF YEAR.

TONIGHT/SUNDAY...SUBSIDENCE WILL DOMINATE THE WEATHER EXCEPT OVER
THE FAR WEST WHERE WEAK FORCING ASSOCIATED WITH SURFACE-800MB
BAROCLINIC ZONE MAY PRODUCE A FEW SHOWERS. TEMPERATURES WILL BE
5-10F ABOVE NORMAL ON AVERAGE.

.LONG TERM...MONDAY THROUGH FRIDAY
ISSUED AT 229 AM MST SAT JAN 24 2015

MEDIUM RANGE MODELS STILL IN AGREEMENT ON AN UPPER LEVEL RIDGE
MOVING EAST ACROSS THE ROCKIES EARLY NEXT WEEK AND FLATTENING OUT
ACROSS THE PLAINS MIDWEEK. VERY MILD AIR WILL BE IN PLACE FOR
MONDAY AND TUESDAY...WITH HIGHS IN THE 50S AND LOWER 60S...WARMEST
OVER THE EASTERN SLOPES OF THE BLACK HILLS. AS THE RIDGE BREAKS
DOWN DURING MIDWEEK...SHORTWAVE ENERGY WILL PUSH THROUGH...BRINGING
INCREASING CLOUDS AND COOLER AIR FOR THE LATTER PART OF THE WEEK.
MODELS DIVERGE SOME TOWARD THE END OF THE FORECAST PERIOD...WITH
GFS SHOWING A STRONGER SHORTWAVE PASSING THROUGH FRIDAY AND FRIDAY
NIGHT. THIS WOULD BRING A CHANCE FOR SNOW AND ANOTHER SHOT OF
COLDER AIR FOR NEXT WEEKEND.

&&

.AVIATION...FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING
ISSUED AT 229 AM MST SAT JAN 24 2015

STRONG NORTHWESTERLY WINDS WILL DEVELOP ACROSS THE SD PLAINS LATE
THIS MORNING AND AFTERNOON AS A COOL FRONT CROSSES THE REGION. THE
STRONGEST WINDS WILL GENERALLY BE FROM K2WX TO KRAP...WHERE SOME
GUSTS TO NEAR 50 KT ARE EXPECTED EARLY THIS AFTERNOON. ISOLATED TO
SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP ACROSS THE AREA THIS
MORNING AND PERSIST THROUGH THE AFTERNOON. AREAS OF MVFR
CONDITIONS ARE POSSIBLE OVER NORTHEAST WY...THE BLACK HILLS...AND
NORTHWEST SD.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM NOON MST /1 PM CST/ TODAY TO 7 PM MST /8 PM
     CST/ THIS EVENING FOR SDZ030-042>044-046-047-074.

     HIGH WIND WARNING FROM 9 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR SDZ001-002-012-013-026-031-072-073.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING
     FOR SDZ014-025-032.

WY...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR WYZ071.

&&

SHORT TERM...HELGESON
LONG TERM...26
AVIATION...26
Hazardous weather outlook, Jan 23, 8:27 PM MST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RAPID CITY SD
827 PM MST FRI JAN 23 2015

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-241400-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
827 PM MST FRI JAN 23 2015 /927 PM CST FRI JAN 23 2015/

...WIND ADVISORY FROM LATE SATURDAY MORNING INTO EARLY SATURDAY
EVENING FOR NORTHWESTERN SOUTH DAKOTA AND ON THE PLAINS EAST OF
THE BLACK HILLS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG DISTURBANCE WILL SUPPORT STRONG GUSTY NORTHWEST WINDS
SATURDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 55
MPH CAN BE EXPECTED LATE SATURDAY MORNING INTO EARLY SATURDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

JC

Nearby

High Wind Warnings in South Dakota, 2015High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.